Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

April 29, 2013Hendry County, Florida

NWS Miami, FL issued this special weather statement at Apr 29, 2013, 3:08 PM EDT for Hendry County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2013, 3:08 PM EDT (19:08 UTC)
Expired
Apr 29, 2013, 3:45 PM EDT
In force
37 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 956 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
956 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS82 KMFL 291908
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT MON APR 29 2013

FLZ066-070-291945-
HENDRY FL INLAND COLLIER COUNTY FL 
308 PM EDT MON APR 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 345 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A STRONG THUNDERSTORM 5 MILES WEST OF HENDRY CORRECTIONAL          
  INSTITUTE...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  HENDRY CORRECTIONAL INSTITUTE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2656 8134 2650 8109 2619 8121 2623 8141
TIME...MOT...LOC 1908Z 195DEG 15KT 2630 8128

$$
KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 29, 2:34 PM EDT, 34 minutes earlier.

Area forecast discussion, Apr 29, 2:34 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT MON APR 29 2013

.SYNOPSIS...
A LOW PRESSURE TROUGH EXTENDING FROM THE GULF OF MEXICO THROUGH
THE MISSISSIPPI VALLEY WILL REMAIN IN PLACE MOST OF THIS WEEK. FOR
SOUTH FLORIDA...WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS TROUGH
WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE EVERGLADES EARLY
THIS AFTERNOON. MOVEMENT IS NORTH AND EAST AND EXPECT COVERAGE TO
CONTINUALLY INCREASE THROUGH LATE AFTERNOON. THE MAJORITY OF
ACTIVITY SHOULD REMAIN OVER THE INTERIOR...BUT AT LEAST SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED FOR BOTH EASTERN
METRO AREAS AND NAPLES. CAPE VALUES IN EXCESS OF 1000 J/KG HAS
OVERCOME MODEST MID-LEVEL INHIBITION. DESPITE WEAK LAPSE RATES AND
UNIMPRESSIVE 0-6KM SHEAR...THE STRONGEST UPDRAFTS WILL BE CAPABLE
OF PRODUCING HAIL AS WELL AS STRONG/POSSIBLY DAMAGING
MICROBURSTS...PARTICULARLY NEAR OUTFLOW/SEABREEZE INTERACTIONS. WITH
PWAT VALUES APPROACHING 1.5 INCHES...TORRENTIAL DOWNPOURS WILL
OCCUR AND LOCALIZED FLOODING CANT BE RULED OUT. OUTSIDE OF
CONVECTION...TEMPERATURES ARE IN THE 80S.

PRECIPITATION THIS AFTERNOON IS A RESULT OF A MOIST ATMOSPHERE AND
OVERALL DIFFLUENT FLOW IN ADVANCE OF MID/UPPER-LEVEL TROUGH OVER
THE MISSISSIPPI VALLEY. IN ADDITION...H3 JET MAX MOVING THROUGH
GULF WILL PLACE SOUTH FLORIDA IN CONVECTIVELY-FAVORED ASCENT BY
THIS EVENING. WITH INSTABILITY DIURNALLY WANING OVERNIGHT...SEVERE
STORMS ARE NOT EXPECTED...BUT SHOWERS MAY CONTINUE AND TSTMS ARE
POSSIBLE OVER THE WARM ATLANTIC WATERS TONIGHT.

ALOFT...SYNOPTIC PATTERN WILL STALL THROUGH AT LEAST MID-WEEK.
THUS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
FORECAST...ESPECIALLY DURING THE AFTERNOONS...WITH A SIGHT RISK
FOR STRONG/SEVERE...CONVECTION.  NEAR THE SURFACE...A LOW PRESSURE
TROUGH OVER NORTHERN FLORIDA TODAY WILL GRADUALLY MOVE SOUTH AND
INTO SOUTH FLORIDA BY WEDNESDAY. THIS MAY SERVE TO INCREASE
CONVECTION ON WEDNESDAY...BUT INCREASED CLOUDS COULD LIMIT
INSTABILITY AND STORM INTENSITY. TEMPERATURES DURING THE PERIOD
WILL BE SLIGHTLY ABOVE AVERAGE.

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE LONG RANGE MODELS ARE SHOWING TWO UPPER LEVEL LOWS DEVELOPING
LATE THIS WEEK INTO NEXT WEEKEND. ONE OF THE UPPER LEVEL LOWS
SHOULD DEVELOP OVER THE CENTRAL UNITED STATES...WHILE THE OTHER
UPPER LEVEL LOW SHOULD DEVELOP OVER THE MID ATLANTIC WATERS. THIS
WILL ALLOW FOR THE RIDGE OF HIGH PRESSURE TO DEVELOP OVER THE
SOUTHEASTERN UNITED STATES AND INTO THE FLORIDA PENINSULA. THIS IN
TURN WILL ALLOW FOR DRIER AIR TO WORK INTO SOUTH FLORIDA FROM THE
NORTH. SO WILL SHOW A GRADUAL LOWERING OF POPS LATE THIS WEEK
INTO NEXT WEEKEND WITH THE BEST CHANCE STILL OVER THE INTERIOR
AREAS EACH DAY...DUE TO THE SEA BREEZES DEVELOPING AND PUSHING
INLAND EACH DAY.

&&

.AVIATION...
SCT SHRA/TSRA DEVELOPING ACROSS THE INTERIOR WITH STEERING FLOW
TO THE NORTH. AS THE AFTERNOON PROGRESSES, A MORE NNE STEERING
FLOW IS EXPECTED AND THE PRIMARY THREAT FOR TSRA ACTIVITY WILL BE
AT THE TERMINALS OVER EASTERN PALM BEACH/BROWARD COUNTIES.
HOWEVER, CANNOT RULE OUT SOUTHERN DEVELOPING CELLS FROM ALSO
AFFECTING THE TERMINALS FARTHER SOUTH SO LEFT VCTS IN FOR ALL EAST
COAST TAF SITES. COVERAGE WILL ALSO INCREASE BUT CHANCES REMAIN
LOWER FOR ANY ONE CELL TO AFFECT A TERMINAL. ALSO COULD SEE SOME
STRONG GUSTY OUTFLOW BOUNDARIES AFFECTING THE SURFACE WIND. THIS
ACTIVITY WILL PERSIST UNTIL THE EARLY EVENING WITH A GENERAL SEA
BREEZE ALONG BOTH COASTS.

&&

.MARINE...
SOUTHEAST WINDS OF 10-15 KTS TODAY WILL BECOME SOUTH AT 10-15 KTS
ON TUESDAY. A WEAK LOW LEVEL BOUNDARY MAY SHIFT WINDS TO THE NORTH
ON WEDNESDAY. THROUGH AT LEAST MID-WEEK...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME OF THIS ACTIVITY MAY
BE STRONG...AND SPECIAL MARINE WARNINGS MAY BE NEEDED.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL BE ABOVE 40 PERCENT MOST OF THIS
WEEK AS A MOIST AND UNSTABLE ATMOSPHERE RESIDES OVER SOUTH
FLORIDA. PATCHY INLAND FOG CANT BE RULED OUT EACH OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  85  71  84 / 50 60 40 50
FORT LAUDERDALE  73  85  74  85 / 50 50 30 50
MIAMI            74  86  73  86 / 50 50 30 50
NAPLES           68  87  70  86 / 40 50 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...23/SK
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Apr 29, 4:52 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
452 AM EDT MON APR 29 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
452 AM EDT MON APR 29 2013

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES - STRONG RIPS CONTINUE...
...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES. STRONG RIP CURRENTS WERE OBSERVED ALONG THE ATLANTIC COAST
YESTERDAY AND ARE EXPECTED TO CONTINUE TODAY. SWIMMING IS NOT
RECOMMENDED.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING, MOST
FOCUSED ACROSS THE INTERIOR AND EAST COAST METRO AREAS. A FEW
STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP.

WIND: WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE IN THE STRONGEST
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING.

HAIL: THE STRONGEST STORMS COULD PRODUCED HAIL OF PENNY TO NICKEL
SIZE THIS AFTERNOON INTO EARLY THIS EVENING.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON INTO
THIS EVENING. THIS COULD RESULT IN MINOR URBAN FLOODING AT
ISOLATED LOCALES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK. ISOLATED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TUESDAY
AFTERNOON, CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL WILL OCCUR WITH THE THUNDERSTORMS...AND LOCALIZED
FLOODING IS POSSIBLE TUESDAY THROUGH THURSDAY.

THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES
AT LEAST INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Apr 29, 2:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT MON APR 29 2013

FLZ070-291915-
INLAND COLLIER COUNTY FL
243 PM EDT MON APR 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED
HAIL...

* UNTIL 315 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  INTERSECTION ALLIGATOR ALLEY AND SR 29 TO 6 MILES NORTHWEST OF
  COPELAND...AND MOVING NORTH AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND SR 29...
  INTERSECTION ALLIGATOR ALLEY AND SR 839...
  BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2624 8119 2599 8124 2600 8143 2623 8142
TIME...MOT...LOC 1843Z 197DEG 9KT 2616 8133 2603 8140

KOB
Special weather statement, Apr 29, 3:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT MON APR 29 2013

FLZ067-291930-
INLAND PALM BEACH COUNTY FL
305 PM EDT MON APR 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 330 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 11 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT
  AREA...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2673 8064 2667 8035 2638 8052 2641 8075
TIME...MOT...LOC 1906Z 195DEG 15KT 2647 8055
Special weather statement, Apr 29, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT MON APR 29 2013

FLZ066-070-291945-
HENDRY FL INLAND COLLIER COUNTY FL
308 PM EDT MON APR 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 345 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM 5 MILES WEST OF HENDRY CORRECTIONAL
  INSTITUTE...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  HENDRY CORRECTIONAL INSTITUTE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2656 8134 2650 8109 2619 8121 2623 8141
TIME...MOT...LOC 1908Z 195DEG 15KT 2630 8128

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:20 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach24 hr
Apr 29, 2:43 PM EDTSpecial Weather StatementMFLCollier32 min
Apr 29, 3:05 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Apr 29, 3:23 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
Apr 29, 3:27 PM EDTSpecial Weather StatementMFLMonroe33 min
Apr 29, 3:46 PM EDTSpecial Weather StatementMFLHendry44 min
Apr 29, 4:20 PM EDTSpecial Weather StatementMFLGlades40 min
Apr 29, 4:27 PM EDTSpecial Marine WarningMFL63 min
Apr 29, 4:29 PM EDTSpecial Weather StatementMFLHendry31 min
Apr 29, 4:38 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry37 min
Apr 29, 5:01 PM EDTSpecial Weather StatementMFLGlades29 min
Apr 29, 5:53 PM EDTAreal Flood AdvisoryMFLMiami-Dade112 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.